# SDR CA081211002

- Difficulty date: January 16, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Diamon DA20-C1
- Aircraft time: 712 hours
- Engine: Cont IO240B
- Propeller: Snsnch W69EK63
- System (JASC): 6111 · Propeller Blade Section
- Part: Propeller
- Part number: W69EK763
- Condition: Cracked
- Location: Tip Of Blade
- Part time: 354 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PRIOR TO A TRAINING FLIGHT WITH A STUDENT A WALK AROUND WAS PERFORMED ON THE ACFT WHERE IT WAS NOTED THAT ONE OF THE PROPELLER BLADE LEADING EDGE TIPS HAD AN INDICATION OF POSSIBLE ROCK CHIP DAMAGE OF APPROXIMATELY .2500 INCH IN LENGTH AND LESS THAN A .0625 INCH IN DEPTH.  IT SHOULD ALSO BE NOTED THAT THE PREVIOUS CREW HAD REPORTED A SLIGHT ENGINE VIBRATION AT 1700 RPM. UPON INSP BY AN AME IT WAS DETERMINED THAT IN FACT THERE WAS A SLIGHT NICK POSSIBLY CAUSED BY A SMALL ROCK. UPON FURTHER INVESTIGATION A CRACK WAS FOUND THAT WAS LOCATED AT THE MIDPOINT OF THE BLADE AT THE VERY TIP AND EXTENDED INWARD APPROX 2 INCHES. BY APPLYING PRESSURE TO EITHER OPPOSING SIDES OF THE BLADE TIP THE CRACK BECAME VERY APPARENT. THE PROPELLER MM ALSO DRAWS REFERENCE TO (LOOK ESPECIALLY FOR VIBRATION) (REFERENCE AMM 61-10-00 PAGE 203) AS A POSSIBLE INDICATION OF PROPELLER PROBLEMS THAT NEED INVESTIGATING.  THE ACFT WAS IMMEDIATELY REMOVED FROM SERVICE AND A NEW PROPELLER ASSY WAS INSTALLED.
